# SDR 20010529CW014

- Difficulty date: March 13, 2001
- Submitted: May 29, 2001
- Operation: General aviation
- Aircraft: N2192N
- Make and model: Mooney M20S
- Aircraft serial: 300041
- System (JASC): 7160 · Engine Air Intake System
- Part: Latch
- Part number: 600382305
- Condition: Worn
- Location: Alt Air Door
- Part time: 250 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING ROUTINE OIL CHANGE, FOUND MAGNETIC LATCH FOR ALTERNATE AIR DOOR BOX VERY WORN AND AREA AROUND IT COVERED IN ALUMINUM DUST.  THE LATCH HOLDS THE DOOR IN THE CLOSED POSITION UNTIL THE AIR FILTER BECOMES CLOGGED WITH WATER/ICE (WHEN IN SUCH CONDITIONS) FORCING THE ALTERNATE AIR DOOR TO OPEN AUTOMATICALLY.  WE ROUTINELY FIND THESE LATCHES VERY WORN AND ON THE VERGE OF COMING APART.  THIS AIR BOX/LATCH SETUP IS USED ON SEVERAL MODELS, WHICH ALL HAVE THE SAME RECURRING WEAR PROBLEM.
